[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1987

Dapsone Hepatitis

Author Affiliations

Oakland, Calif

Arch Intern Med. 1987;147(1):175. doi:10.1001/archinte.1987.00370010173037
Abstract

To the Editor.  —The excellent article "Liver Involvement in the Sulfone Syndrome" in the May 1986 issue of the Archives contains a case report of "dapsone hepatitis" that appears virtually identical to a case we treated in March 1986. Because of the rarity of this drug reaction, we are prompted to report this case.

Report of a Case.  —A 19-year-old woman developed dermatitis herpetiformis. She was treated with dapsone (50 mg/d, increasing to 150 mg/d). She stopped the drug therapy after a total of 17 days because the "rash was worse." Seven days later, the patient developed fever, malaise, chills, and anorexia. Three days later, she was hospitalized with jaundice, a temperature of 40.5°C (105°F), and biochemical evidence of hepatitis and hemolytic anemia. The patient was treated with methylprednisolone sodium succinate (40 mg intravenously every eight hours) starting on the first day of hospitalization. Dapsone therapy did not improve the

First Page Preview View Large
First page PDF preview
First page PDF preview
×